MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80B305
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted following the device evaluation.
 
Event or Problem Description
It was reported that the female part of the male/female junction broke on the nail.No patient adverse event was reported.The patient received a new nail with no complications and is continuing his lengthening sessions.
 
Additional Manufacturer Narrative
Visual inspection of the returned nail revealed the housing tube had cracks at the anti-rotation lug or the crown region.Based on visual inspection, the reported failure was confirmed.In addition, x-ray images of internal components revealed an al-br nut backed out from the distraction rod.The nail was functionally tested and was able to be distracted and retracted with the external remote controller (erc) and high-speed magnet.Distraction force testing was measured at 262.58 lbs, which meets the =180lb specification.The work order was reviewed and confirmed the device passed all inspections per the acceptance tests.The manufacturing x-ray image showed the anti-rotation lug (crown) and the al-br nut were seated properly in the housing body and distraction rod.Specific information was not provided or known event advised that may have occurred which could be linked to the crack on the housing tube.However, based on the type of breakage observed during investigation, it is possible that the nail broke due to stress generated from weight-bearing activities.Per the precice instructions for use: "the precice nail cannot withstand the stresses of full weight bearing.Patients should use external support, and/or restrict activities as directed by the physician until consolidation occurs." also, the al-br nut bonding failure is a previously known issue which is being investigated.A review of dhr indicates no ncmrs or deviations associated with the work order and that all units met the required quality inspections (x-ray inspection and acceptance test) prior to shipment.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key13694771
Report Number3006179046-2022-00138
Device Sequence Number5009166
Product Code HSB
UDI-Device Identifier00812258020347
UDI-Public812258020347
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80B305
Device Lot Number1021807AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale
Patient Weight79 KG